MAUDE Adverse Event Report: COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported that the patient underwent a percutaneous nephrolithotripsy procedure and the percncircle nitinol tipless stone extractor wire broke from the handle during the procedure.The operator removed the broken device from the patient¿s body and completed the procedure by using a new perc ncircle nitinol tipless stone extractor device.No unintended section of the device remained inside the patient¿s body.The patient did not require an additional procedure due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation - evaluation a review of the complaint history, device history record, and instructions for use (ifu), visual inspection and specifications was conducted during the investigation of the returned product.A visual examination noted the cannula had separation from back of handle 1mm with approximately 2mm of wire extending from the point of separation.Review of device history record showed non-conformances, which were not related to this failure mode.The perc ncircle nitinol tipless stone extractor is shipped with instructions for use (ifu); which clearly state the proper warnings, precautions, and instructions for use.It states that, ¿enclose device in sheath before removing from tray/holder.Excessive force could damage device.¿ based on the provided information and the investigation evaluation, the root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
PERC NCIRCLE NITINOL TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6525283
Report Number1820334-2017-00535
Device Sequence Number16554776
Product Code FFL
UDI-Device Identifier00827002328624
UDI-Public(01)00827002328624(17)190830(10)7234890
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberNTRSE-100038
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/28/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/27/2017
Supplement Report FDA Received Date05/25/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1